Thunderstorm Wind, Greene
- When
- June 12, 7:00 PM EST to 7:15 PM EST
- Where
- Greene County, Greeneville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.167, -82.833
Three farm buildings destroyed
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 12, 1:57 PM EST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT SAT JUN 12 2004 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...BACK DOOR FRONT ALONG NORTHEAST EDGE OF MRX CWA AND PUSHING SOUTH THROUGH NC. THIS BOUNDARY WILL MOVE TO THE WEST SOME TONIGHT AND PUSH UP AGAINST EASTERN MNTS. AIRMASS ACROSS E TN AND EXTREME SW VA VERY MOIST AND UNSTABLE THIS AFTERNOON. UPR RIDGE AXIS OVR AREA OFFERING SOME VENTING ALOFT. SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 800 PM EDT FOR MOST OF E TN(SEE SEL7). THE SEVERE TSTMS ARE EXPECTED TO BE ISOLATED. THIS ACTIVITY WILL DECREASE THIS EVENING AS THE BETTER FOCUSING MECHANISMS DEVELOP ALONG THE OH RVR VLY AND INTERACTION OF THE SOUTHERN PORTION OF THE WEDGE AND SEA BREEZES ACROSS SC. PATCHY FOG WILL DEVELOP TONIGHT AND ONLY EXTREME NE AREAS WILL SEE COOLER TEMPS THEN SATURDAY MORNING. DEBRIS CLOUDS FM THE SOUTHERN CONVECTION AND SOME LOW LVL CLOUDS ALONG AND EAST OF THE FRONTAL BOUNDARY WILL AFFECT EASTERN AREAS EARLY SUNDAY. IMPROVED PCPN CHCS FOR S AREAS SUNDAY BUT ACTIVITY EXPECTED TO BE SCATTERED WITH LACK OF UPR SUPPORT. THICKNESS VALUES CONTINUE TO SUPPORT CONTINUED WARM TEMPS SW AREAS BUT CLOUDS WILL MODERATE DOWNWARD. UPR RIDGE SOUTHEAST OF AREA ON MONDAY RESULTING IN DEEP SW FLOW. NOTHING MORE THAN DIURNAL STORMS EXPECTED. FRONT APPROACHES FM NW MON NGT OFFERING CHC FOR SOME OVRNGT PCPN. .LONG TERM...(TUESDAY THROUGH SATURDAY)...A COLD FRONT IS EXPECTED TO MOVE THROUGH THE CWA ON TUESDAY...SHOULD BRING ANOTHER ROUND OF SCATTERED ACTIVITY ON TUESDAY. WILL KEEP THE CHANCE POPS GOING FOR TUESDAY AND TUESDAY NIGHT...BUT MOST OF THE PRECIP SHOULD BE OUT BY EVENING. RIDGE BUILDS IN ON WEDNESDAY...SHOULD BRING DRY WEATHER WEDNESDAY AND THURSDAY. GFS ADVERTISING ANOTHER FRONT MOVING INTO THE REGION ON FRIDAY...WILL ADD CHANCE POPS FOR FRIDAY AFTERNOON AND EVENING. FRONT LINGERS ACROSS THE AREA ON SATURDAY...BUT MOISTURE IS LIMITED...SO WILL KEEP SATURDAY DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 88 69 87 / 20 40 30 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 87 69 85 / 20 40 30 40 OAK RIDGE, TN 70 87 69 84 / 20 40 30 40 TRI CITIES AIRPORT, TN 66 83 64 83 / 30 50 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT(700 PM CDT) FOR MUCH OF EAST TENNESSEE. VA...NONE. && SON/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT SAT JUN 12 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-130900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 440 AM EDT (340 AM CDT) SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA TODAY AND AT LEAST EARLY TONIGHT...WITH THE BEST COVERAGE MOST LIKELY TO BE ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. MOST SHOWERS AND STORMS WILL BE MOVING SOUTHEAST AT 20 MPH...AND A FEW STRONG STORMS MAY DEVELOP THIS AFTERNOON. GUSTY WINDS UP TO 45 MPH AND BRIEF HEAVY RAINS UP TO ONE INCH WILL BE POSSIBLE WITH THE STRONGER STORMS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED IN AND NEAR ANY THUNDERSTORMS. HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE...AND POSSIBLY IN INTENSITY BY SUNDAY NIGHT INTO TUESDAY...AS A WEAK COLD FRONT EASES INTO THE REGION AND THE RIDGE OF HIGH PRESSURE WEAKENS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ISOLATED STORMS COULD APPROACH SEVERE LIMITS. THE PERIOD FROM WEDNESDAY THROUGH FRIDAY LOOKS TO BE MAINLY DRY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG SEYMOUR 35.87N 83.77W
06/12/2004 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON CHAPMAN HIGHWAY NEAR SEYMOUR.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 W GLADE SPRING 36.79N 81.86W
06/12/2004 WASHINGTON VA LAW ENFORCEMENT
POWER LINES DOWN ON RICH VALLEY ROAD NEAR MEADOWVIEW.
0430 PM TSTM WND DMG WINFIELD 36.56N 84.45W
06/12/2004 SCOTT TN LAW ENFORCEMENT
TREE DOWN ON PLEASANT GROVE ROAD IN WINFIELD.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 5 W GLADE SPRING 36.79N 81.86W
06/12/2004 WASHINGTON VA LAW ENFORCEMENT
SEVERAL PEOPLE TRAPPED IN LITTLE AND J STORE IN
MEADOWVIEW. PARKING LOT UNDER 5 FEET OF WATER. MOST ROADS
IN MEADOWVIEW CLOSED DUE TO FLOODING.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
603 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 3 SW GLADE SPRING 36.76N 81.81W
06/12/2004 WASHINGTON VA LAW ENFORCEMENT
I-81 AT MILE MARKER 26, ONE LANE UNDER WATER. HILLMAN HWY
AND HWY 11 UNDER WATER IN SEVERAL LOCATIONS.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
654 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
06/12/2004 LOUDON TN TRAINED SPOTTER
SEVERAL WRIST SIZE LIMBS AND A LARGE UMBRELLA WITH STAND
THROWN ACROSS YARD.
0620 PM TSTM WND DMG ONEIDA 36.50N 84.51W
06/12/2004 SCOTT TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PIKEVILLE 35.61N 85.20W
06/12/2004 0.75 INCH BLEDSOE TN PUBLIC
DIME TO PENNY SIZE HAIL AND AN APPLE TREE DOWN IN
PIKEVILLE. REPORTED BY PUBLIC.
0550 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
06/12/2004 BLEDSOE TN LAW ENFORCEMENT
TREE DOWN IN PIKEVILLE. REPORTED BY SHERIFFS OFFICE.
0655 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
06/12/2004 CAMPBELL TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS WEST HALF OF COUNTY.
0715 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/12/2004 KNOX TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS EAST HALF OF COUNTY.
0715 PM HAIL RUSSELLVILLE 36.26N 83.20W
06/12/2004 0.75 INCH HAMBLEN TN TRAINED SPOTTER
PENNY SIZE HAIL AT THE NATIONAL GUARD ARMORY IN
RUSSELVILLE.
&&
MEPThe Knoxville radar (KMRX), 51 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three farm buildings destroyed
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404332.